[Skip to Content]
[Skip to Content Landing]
Article
April 1964

A PATTERN OF PRURITUS DUE TO CHLOROQUINE

Arch Dermatol. 1964;89(4):631-632. doi:10.1001/archderm.1964.01590280131024

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor:  After reading the comprehensive review of chloroquine reactions by Rees and Maibach in the September, 1963, issue of Archives of Dermatology, we wish to call your attention to a distinct and distressing skin reaction due to chloroquine, which does not appear to have received adequate emphasis in their detailed list of 105 references from the world literature. This reaction appears to be specific to the skin and is unaccompanied by any obvious systemic manifestation.It is an entirely subjective reaction characterized by a widespread pricking sensation affecting mainly the hands, feet, and scalp. We observed this reaction in male and female adult patients, predominantly Negro, who were on the accepted therapeutic doses of chloroquine for clinical malaria for immune or partially immune adults: single-dose treatment with four 200 mg tablets of chloroquine sulfate, each tablet equivalent to 150 mg of base, or with 250 mg tablets of

First Page Preview View Large
First page PDF preview
First page PDF preview
×